Unexplanned spotting

Patient

Q: I had an ablation done in November 2013 and haven't had my period since than. Today I went to the bathroom and I am spotting. I had my fish levels checked in November of 2014 and they were 44.4 so i thought I was done with my period.

Symptoms:  Cramping and spotting
Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
As you have undergone endometrial ablation and as your FSH levels are high, it may be considered that you have attained menopause.
The possible causes of your bleeding are atrophied endometrium leading to exposure of underlying blood vessels which can increase their fragility leading to bleeding, local causes like cervical erosion, polyp etc.
Any type of postmenopausal bleeding should be evaluated carefully.
So, please do consult your doctor, get examined and go for an ultrasound.
By this, the possible cause of your problem can be identified and management can be planned accordingly.
Take care.

Related Q&A

Q: I am on day 5 taking zactin 20mg fluoxetine for menopause symptoms and I decided I don't want to take them can I just...

Q: I had an abnormal pap smear returned as CIN 3. I have had a biopsy - waiting for results. What does all this mean I a...

Q: I have slight brownish, bloody discharge from one nipple. I am 64 years old. Is the chance of malignancy high?

Q: I have microscopic blood in my urine every once in a while. It seems to happen more often when I have intercourse. I ...

Q: I entered menopause 2 years ago and yesterday I found I was bleeding. I had vaginal ultrasound and endometrium line i...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews